Q. Is it possible to get metal poisoning due to new body piercings?

Answered by
Dr. Arul Amuthan
and medically reviewed by Dr. Divya Banu M
Published on Dec 09, 2019

Hello doctor,

My symptoms started a few months back. The symptoms are mostly neurological, eyesight, fatigue, depression, anxiety, and nausea. I am currently taking 500 mg Depakote ER and 150 mg Lamictal ER daily for seizures and have been taking them for several years now. My questions are not related to my medications necessarily. I am wondering if it is possible for the body to absorb heavy metals like lead, thallium, mercury and cadmium for example from new body piercings, specifically earlobe piercing, if the needle or jewelry is dirty or has toxic metals in them. I have been chronically exposed to puncture wounds with needles that could potentially have toxic metals in them for many months and I am worried that I may be poisoned. What should I do?

More details about the presenting complaint: The symptoms were sudden and stronger originally than they are currently but I still have symptoms. The symptoms started a few months back. I had several puncture wounds before that.

Previous history of the same issue: I have never experienced these symptoms before. Current medications: Depakote and Lamictal. Past medications of the same issue: I have been taking Depakote and Lamictal for several years. Lab tests performed: I had a lead blood test and a metals acute poisoning panel blood test a few days ago but I do not have the results yet.

Dr. Arul Amuthan

Ayurveda Specialist Naturopathy Pharmacology Siddha Medicine Toxicology
#

Hi,

Welcome to icliniq.com.

The mentioned symptoms might be due to the antiepileptic drugs also, so do not confuse too much. Due to climate change, changing the brand, stress level, changing dietary patterns all can facilitate antiepileptic drugs to produce the above symptoms. Consume more fresh fruit juices three to four times in a day, that will make you fresh.

Once you get a blood test report, you may know whether there is heavy metal poisoning. If it is positive, do not worry, there are better chelating drugs to remove metals from body. But, I do not think it is due to heavy metal toxicity.


Was this answer helpful?

 | 

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I am having nocturnal seizures every year and not on medication. What do you recommend?

Query: Hello doctor, For the last seven years, I have been having about one to three nocturnal seizures (tonic-clonic) a year. There was one year in the previous seven years, where I did not have any nocturnal seizures, but I had two to three a year for the last couple of years. I am not on medication, an...  Read Full »

Is my mother's epileptic treatment going the right way?

Query: Hello doctor, My mother is a patient of epilepsy for 22 years. Earlier she was diagnosed as GTCS (generalized tonic-clonic seizures) and CPS (complex partial seizures) and given Eptoin 100mg BD at first, then Zeptol CR 400mg BD with Cloba 10mg for fits, convulsions, and senselessness. But still, it...  Read Full »

Is mercury from amalgam fillings poisonous?

Query: Hello doctor, A physician has recommended removal of all amalgam from my mouth because of concerns about mercury poisoning. Using a meter he was able to demonstrate current flows in my mouth which are the equivalent of electrolysis. Have concerns about mercury from amalgam been debunked?  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Toxicologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.